Journals / Türk Oftalmoloji Dergisi / 2010 / Cilt: 40 - Sayı: 2

Acute, bilateral central serous chorioretinopathy associated with topical, periorbital dermal glucocorticoid treatment

Göz çevresi cilt bölgesine uygulanan topikal glukokortikoid tedavisi sonrası gelişen akut bilateral santral seröz koryeretinopi

Pages
113–117
Publication Date
2022-11-05
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

Therefore, dermatologists and ophtalmologists should keep in mind that glucocorticoid-induced CSC may develop even after topical dermatological use and the patients should be informed about this adverse effect.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:A 39-year-old male patient, who had been diagnosed as having seborrheic dermatitis and had been treated by dermatologist with bilateral periorbital topical glucocorticoid solution twice a day for 3 months, attended our clinic for bilateral visual disturbances and metamorphopsia.
📊
Key Findings & Data:Considering that CSC was induced by the glucocorticoid solution, it was immediately discontinued and improvement in visual acuity in both eyes, resorption of subretinal fluid on OCT and decrease in fluorescein leakage on FFA were detected thereafter.
💡
Conclusion & Impact:Therefore, dermatologists and ophtalmologists should keep in mind that glucocorticoid-induced CSC may develop even after topical dermatological use and the patients should be informed about this adverse effect.
🔬Design:Research Article
📍Scope:Comprehensive Sample
⚙️Variables:Domain Parameters

Abstract

A 39-year-old male patient, who had been diagnosed as having seborrheic dermatitis and had been treated by dermatologist with bilateral periorbital topical glucocorticoid solution twice a day for 3 months, attended our clinic for bilateral visual disturbances and metamorphopsia. The findings of the detailed ophthalmological assessment, optical coherence tomography (OCT) and fundus florescein angiography (FFA) were found to be consistent with bilateral central serous chorioretinopathy (CSC). Considering that CSC was induced by the glucocorticoid solution, it was immediately discontinued and improvement in visual acuity in both eyes, resorption of subretinal fluid on OCT and decrease in fluorescein leakage on FFA were detected thereafter. Our aim in this report is to inform that CSC can occur even after topical dermatological glucocorticoid treatment. Therefore, dermatologists and ophtalmologists should keep in mind that glucocorticoid-induced CSC may develop even after topical dermatological use and the patients should be informed about this adverse effect.

Özet

Her iki gözde görme azalması ve metamorfopsi şikayetleri ile kliniğimize başvuran ve dermatoloji kliniğince sebaroik dermatit tanısı almış olup tedavisi için her iki göz çevresi cilt bölgesine 3 aydır günde 2 kez glukokortikoid solusyon uyguladığı öğrenilen 39 yaşındaki erkek hasta sunulmuştur. Hastanın yapılan muayene, Fundus Floresein Anjiografisi (FFA) ve Optik Koherens Tomografi (OKT) bulguları her iki gözde santral seröz korioretinopati (SSKR) ile uyumlu bulunmuştur. Uygulanan glukokortikoid solusyonunun SSKR’yi tetiklediği düşünülerek tedavisi kesildikten sonra hastamızın her iki görme keskinliği artmış, her iki gözde OKT’de subretinal sıvının ve FFA’da sızıntının kaybolduğu izlenmiştir. Bu olgu sunumu ile SSKR’nin topikal, dermatolojik glukokortikoid tedavisi sırasında da gelişebileceğini bildirmeyi amaçladık. Bu nedenle kortikoterapi uygulanan hastalarda kortizon tarafından indüklenen SSKR’nin topikal dermatolojik kullanım sonrasında bile oluşabileceğinin dermatolog ve göz hekimleri tarafından göz önünde bulundurulması ve hastaların bu konuda aydınlatılması gerektiği sonucuna vardık.

🔖

Cite This Article

ŞENGÜL, A., RASİER, R., BAHÇECİOĞLU, H., YÜZBAŞIOĞLU, E., ARTUNAY, H. Ö., ŞENEL, A. (2022). Acute, bilateral central serous chorioretinopathy associated with topical, periorbital dermal glucocorticoid treatment. Türk Oftalmoloji Dergisi, Cilt: 40 - Sayı: 2, 113–117. https://ajindex.com/articles/638464

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (15)

  1. Yannuzzi L A, Shakin JL, Fisher YL, Altomonte MA. Peripheral retinal detachments and retinal pigment epithelial atrophic tracts secondary to central serous pigment epitheliopathy. Ophthalmology. 1984;91:1554-72
  2. GassJD, Norton EW, Justice J. Serous detachment of the retinal pigment epithelium. Trans Am Acad Ophthalmol Otolaryngol. 1966;70:990-1015
  3. Schatz H, Osterloh MD, McDonald HR, Johnson RN. Development of retinal vascular leakage and cystoid macular oedema secondary to central serous chorioretinopathy. Br J Ophthalmol. 1993;77:744-6
  4. Batıoğlu F, Özmert E, Demirel S, Astam N. Kronik santral seröz korioretinopatide fotodinamik tedavi sonrası OCT ve fundus otoflöresans bulguları. Retina-vitreus. 2007;15:99-102
  5. Marmor MF. New hypotheses on the pathogenesis and treatment of serous retinal detachment. Graefes Arch Clin Exp Ophthalmol. 1988;226:548-52
  6. Özdemir H, Karaçorlu M, Karaçorlu S. İntranasal steroid kullanımı sonrası santral seröz korioretinopati. Türk oftalmoloji gazetesi. 2005;35:72-4 7. Azad RV, Rani A, Pal N, Chandra P, Sharma YR. Current and future role of photodynamic therapy in chronic central serous chorioretinopathy. Am J Ophthalmol. 2005;139:393-4
  7. Haimovici R, Gragoudas ES, Duker JS, Sjaarda RN, Eliott D. Central serous chorioretinopathy associated with inhaled or intranasal corticosteroids. Ophthalmology. 1997;104:1653-60
  8. Harada T, Harada K. Six cases of central serous choroidopathy induced by systemic corticosteroid therapy. Doc Ophthalmol. 1985;60:37-44
  9. Iida T, Spaide RF, Negrao SG, Carvalho CA, Yannuzzi LA. Central serous chorioretinopathy after epidural corticosteroid injection. Am J Ophthalmol. 001;132:423-5
  10. Wakakura M, Ishikawa S. Central serous chorioretinopathy complicating systemic corticosteroid treatment. Br J Ophthalmol. 1984;68:329-31
  11. Castro-Correia J, Coutinho MF, Rosas V, Maia J. Long-term follow-up of central serous retinopathy in 150 patients. Doc Ophthalmol. 1992;81:379-86
  12. Diddie KR, Aronson AJ, Ernest JT. Chorioretinopathy in a case of systemic lupus erythematosus. Trans Am Ophthalmol Soc. 1977;75:122-31
  13. Wakakura M, Song E, Ishikawa S. Corticosteroid-induced central serous chorioretinopathy. Jpn J Ophthalmol. 1997;41:180-5
  14. Tittl MK, Spaide RF, Wong D, Pilotto E, Yannuzzi LA, Fisher YL, et al. Systemic findings associated with central serous chorioretinopathy. Am J Ophthalmol. 1999;128:63-8
  15. Mann RM, Riva CE, Stone RA, Barnes GE, Cranstoun SD. Nitric oxide and c